Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 44, NWS Austin/San Antonio, TX

May 29, 2006Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 29, 2006, 4:09 PM CDT for Lavaca County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2006, 4:09 PM CDT (21:09 UTC)
Expired
May 29, 2006, 6:15 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 109 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3081 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3081 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 292112
FFWEWX
TXC285-292315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS
  THIS INCLUDES THE CITIES OF...SHINER...HALLETTSVILLE

* UNTIL 615 PM CDT

* AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
  VERY HEAVY RAIN FROM HALLETTSVILLE TO SHINER AND YOAKUM...THEN
  TO 18 MILES SOUTH OF HALLETTSVILLE. RAINFALL RATES OF 1 TO 3
  INCHES PER HOUR WERE NOTED AND WILL SLOWLY MOVE SOUTH AT 5 TO
  10 MPH.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 2913 9696 2929 9673 2962 9691 2955 9711
      2940 9721

$$
3 follow-up statements
000 
WGUS74 KEWX 292153
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
452 PM CDT MON MAY 29 2006

TXC285-292315-
LAVACA TX-
452 PM CDT MON MAY 29 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
LAVACA COUNTY...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED. VERY 
HEAVY RAINFALL FROM SOUTH OF HALLETTSVILLE TO SPEAKS AND EZZELL. 
RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WAS NOTED. THIS VERY HEAVY 
RAINFALL WILL MOVE SLOWLY SOUTH AT 5 TO 10 MPH. 

LOCATIONS IN THE WARNING INCLUDE EZZELL

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2913 9696 2929 9673 2962 9691 2955 9711
      2940 9721

$$
000 
WGUS74 KEWX 292226
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT MON MAY 29 2006

TXC285-292315-
LAVACA TX-
525 PM CDT MON MAY 29 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
LAVACA COUNTY...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW VERY HEAVY RAINS SOUTH OF YOAKUM TO EZZELL TO SPEAKS LINE. 
RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED AND WILL MOVE 
SLOWLY SOUTH AT NEAR 10 MPH. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 2913 9696 2929 9673 2962 9691 2955 9711
      2940 9721

$$
000 
WGUS74 KEWX 292315
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 PM CDT MON MAY 29 2006

TXC285-292321-
LAVACA TX-
611 PM CDT MON MAY 29 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM CDT FOR LAVACA
COUNTY...

AT 610 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONLY LIGHT 
RAIN ACROSS LAVACA COUNTY. AS A RESULT...THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE AT 615 PM. HOWEVER...DUE TO EARLIER HEAVY 
RAINS...SOME PONDING OF WATER IN LOW LYING AREAS MAY PERSIST FOR THE 
NEXT HOUR OR SO. ALSO...SMALL STREAMS MAY SEE SOME SLIGHT RISES 
BELOW BANKFULL FOR THE NEXT HOUR OR SO. 

LAT...LON 2913 9696 2929 9673 2962 9691 2955 9711
      2940 9721

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:32 PM CDT, 37 minutes earlier.

Area forecast discussion, May 29, 3:32 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 PM CDT MON MAY 29 2006

.DISCUSSION...INTERESTING FORECAST FOR THE NEXT COUPLE OF DAYS.
EMBEDDED UPPER LOW ACROSS EAST TEXAS EXPECTED TO FOLLOW THE
GENERAL HIGH PRESSURE CIRCULATION ALOFT PATTERN AND MOVE WEST
TOWARD SOUTH CENTRAL TEXAS. BY TOMORROW NIGHT INTO WEDNESDAY..
THIS WOULD PLACE SOUTH CENTRAL TEXAS IN THE MIDST OF THIS LOW
PRESSURE PATTERN ALOFT AND ALLOW A MUCH MORE BOUYANT AIRMASS WITH
THE POSSIBILITY OF TROPIC-LIKE RAINS ACROSS THE AREA. GFS SEEMS TO
BE HAVING FEEDBACK PROBLEMS IN ITS SOLUTION IN INTENSIFYING SYSTEM
IN THE WESTERN GULF LATE TONIGHT AND TOMORROW AND MOVING IT INTO
OUR AREA WEDNESDAY. WILL DISCOUNT THE FEEDBACK HOWEVER..OVERALL
PATTERN DOES SUGGEST A CHANGE TO A MUCH MORE TROPICAL REGIME OVER
THE NEXT FEW DAYS AS THE UPPER LOW MOVES WEST. THUS HAVE INCREASED
POPS WEDNESDAY AND THURSDAY AND INCLUDED LOCALLY HEAVY RAINS. HIGH
PRESSURE BUILDS ACROSS FOR FRIDAY AND THROUGH THE WEEKEND AND
LOOKS TO END THE RAIN THREAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  90  70  85 / 20 30 30 50
AUSTIN BERGSTROM INTL AIRPORT  70  89  70  85 / 20 30 30 50
DEL RIO INTL AIRPORT           74  96  72  91 / 20 -  20 30
SAN ANTONIO INTL AIRPORT       74  90  69  86 / 20 20 30 40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

02/13

In the hours before

Local storm report, May 29, 3:12 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             2 S GONZALES            29.48N 97.45W
05/29/2006  E0.50 INCH       GONZALES           TX   LAW ENFORCEMENT

            OFFICER REPORTED MARBLE TO DIME SIZE HAIL ON HIGHWAY 183.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:51 PM CDTSevere Thunderstorm WarningEWXGonzales39 min
May 29, 5:13 PM CDTFlash Flood WarningEWXKarnes, Wilson2 hr
May 29, 5:42 PM CDTSevere Thunderstorm WarningEWXAtascosa36 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.